Hi there. Thank you for your question. I will be helping you out with your queries
What kind of antibiotic was prescribed to you and at what dose?
Please let me know.
Welcome. Please answer the question that I have posted above.
clarithromycin 250mg...twice a day for one month
Since how long are you on amitriptyline?
over 20 years..
And when did you start the antibiotic?
last week it is for a rash i have ..
Actually the thing is that clarithromycin increases the levels of amitriptyline.
This happens because clarithromycin inhibits the metabolism of amitriptyline.
okay...but what do I need to do please?t
Urinary retention that you are experiencing is a side effect of amitriptyline which is because of increased levels of amitriptyline in the blood due to the fact that this particular antibiotic was started in your case.
You need to contact your doctor right away and let him/her know that you are experiencing this side effect and you need to have your antibiotic changed.
thank you but I have ibs....I have had this problem of wanting to pee but cant for a while now prior to the antibiotics...???
If this particular problem has worsened after you started the antibiotic, I would consider changing the antibiotic because there definitely is an interaction between the antibiotic and amitriptyline.
I would have given something like doxycycline which does not interact with amitriptyline.
Are you with me?
yes im here.....how can I pass water? i will not take the antibiotic any more until I see my gp - what can I do to pass water?
I think that as soon as you stop taking the antibiotic and its out of your system in the next 12 hours or so you will start to pass water.
If nothing helps then you may need to contact the A&E for examination to check distention of your urinary bladder and they may have to help you pass water by temporarily passing a urine catheter for a few minutes and then removing it.
Should i wait before i go to a and e to see what happens not taking the antinbiotics?
You can go now as far as I am concerned.
Just go to the A&E and mention that you are taking this antibiotic and also mention what I told you about the interaction.
okay...thank you doctor.....
You are most welcomeWish you all the best.I would appreciate it if you rate me by clicking on one of the smilies below.Kindest regards